# SDR 3PVA2020033000001

- Difficulty date: March 19, 2020
- Submitted: March 30, 2020
- Operation: Air carrier
- Aircraft: N886YS
- Make and model: Cessna 550
- Aircraft serial: 5501013
- Aircraft time: 7,437 hours, 6,034 cycles
- Engine: Pwa PW535A
- Engine time: 7,405 hours, 6,050 cycles
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Tube
- Part number: 65550134
- Condition: Cracked
- Location: Zone 400
- Part time: 7,437 hours, 6,034 cycles
- Component: Fcu, Pwa
- Component part number: 101263210
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

CREW REPORTED UNCOMMANDED FUEL BOOST PUMP TURNED ON IN FLIGHT FOR LEFT ENGINE. AN INCREASING FUEL IMBALANCE WAS NOTED AND AN EMERGENCY WAS DECLARED WITH A SAFE LANDING. MAINTENANCE OBSERVATION DETERMINED THAT CESSNA/TEXTRON P/N 6555013-4 TUBE ASSEMBLY HAD CRACKED ALLOWING 'MOTIVE-FLOW" FUEL PRESSURE TO EXPEL INTO THE LEFT ENGINE COWLING.  WITH THE LOSS OF MOTIVE-FLOW, THE AIRCRAFT SYSTEM BY DESIGN TURNED ON THE ELECTRIC BOOST PUMP TO SUPPLY FUEL TO THE ENGINE TO PRECLUDE ENGINE SHUT-DOWN.  IN THIS SCENARIO, DUE TO THE 'OPENING' OF THE FUEL PRESSURE SYSTEM AND CONTINUING FUEL PRESSURE LEAK, IT IS BELIEVED THAT THE ENGINE COWLING SYSTEM ALLOWED FOR THE INSIDE TO BECOME A RESERVOIR/CONTAINMENT FOR THE FUEL.  THIS IS BACKED BY THE FLIGHT CREW OBSERVATION THAT EVEN THOUGH THE FIREWALL CUT-OFF VALVES WERE IN THE CUT-OFF POSITION, THE ENGINE COWLING CONTINUED TO LEAK "BUCKETS" OF FUEL WELL AFTER LANDING. FURTHER, MAINTENANCE OBSERVATION DETERMINED THAT THE ENTIRE BOTTOM HALF OF THE ENTIRE POWERPLANT APPEARED WET/SOAKED WITH FUEL. POWERPLANT WAS DRIED, THE PART REPLACED WITH NEW, THE LEFT FUEL SYSTEM SERVICED WITH 135 GALLONS OF FUEL TO MATCH THE OTHER SIDE.  AIRCRAFT WAS GROUND OPERATIONS AND LEAK CHECKED AND FOUND SATISFACTORY. THIS SUBMITTER IS OF THE OPINION THAT THERE IS A FLEET DESIGN ISSUE DUE TO THE INTERRELATIONSHIP OF THIS PART, THE CONNECTING HOSE ATTACHMENT/ROUTING AND NORMAL AIRCRAFT VIBRATION.  THIS INFORMATION WILL HAVE A FOLLOW ON MALFUNCTION AND DEFECT REPORT DUE TO THE NATURE OF THIS ISSUE.
